Alert archive / Iowa / Wind Chill Warnings in 2022

Wind Chill Warning 3, NWS La Crosse, WI

January 25, 20227 counties in Iowa; 4 counties in Minnesota

NWS La Crosse, WI issued this wind chill warning at Jan 25, 2022, 2:59 AM CST for 7 counties in Iowa; 4 counties in Minnesota. It took effect at Jan 26, 2022, 12:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2022, 2:59 AM CST (08:59 UTC)
In effect from
Jan 26, 2022, 12:00 AM CST
Expired
Jan 26, 2022, 12:00 PM CST
In force
12 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS43 KARX 250859
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
259 AM CST Tue Jan 25 2022

IAZ008-009-018-019-MNZ086-087-094-095-251700-
/O.CAN.KARX.WC.Y.0007.000000T0000Z-220125T1200Z/
/O.NEW.KARX.WC.W.0003.220126T0600Z-220126T1800Z/
/O.EXT.KARX.WC.W.0002.220125T0859Z-220125T1500Z/
/O.EXT.KARX.WC.Y.0008.220125T1500Z-220126T0600Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
259 AM CST Tue Jan 25 2022

...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING
AND FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 
MIDNIGHT CST TONIGHT... 

* WHAT...Wind chills will be as low as 35 below zero through 9 AM
  this morning. Wind chills will then range from 20 and 35 below 
  zero from 9 AM through midnight tonight. For late tonight into 
  Wednesday morning, wind chills will be as low as 45 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...Wind Chill Warning, until 9 AM CST this morning. Wind
  Chill Advisory, from 9 AM this morning to midnight CST tonight. Wind
  Chill Warning, from midnight tonight to noon CST Wednesday. 

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ041>044-053>055-061-251700-
/O.NEW.KARX.WC.Y.0009.220126T0200Z-220126T1800Z/
/O.CON.KARX.WC.Y.0007.000000T0000Z-220125T1800Z/
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
259 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY AND 
FROM 8 PM THIS EVENING TO NOON CST WEDNESDAY...

* WHAT....Wind chills of 20 to 35 below zero. Coldest winds chills
  will occur through mid-morning today and from tonight through
  mid-morning Wednesday.

* WHERE...Portions of central, southwest and west central 
  Wisconsin.

* WHEN...Wind Chill Advisory in effect until noon CST today and 
  from 8 PM this evening to noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-251700-
/O.CON.KARX.WC.Y.0007.000000T0000Z-220126T1800Z/
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Wabasha, Winona, Caledonia, Medford, Neillsville, Alma, Arcadia, 
Whitehall, and Black River Falls
259 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Wind chills of 20 to 35 below zero. Coldest winds chills
  will occur through mid-morning today and from tonight through 
  mid-morning Wednesday.

* WHERE...Portions of central, north central and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Boyne
5 follow-up statements
015 
WWUS43 KARX 251505
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
905 AM CST Tue Jan 25 2022

IAZ008-009-018-019-MNZ086-087-094-095-252315-
/O.EXP.KARX.WC.W.0002.000000T0000Z-220125T1500Z/
/O.CON.KARX.WC.W.0003.220126T0600Z-220126T1800Z/
/O.CON.KARX.WC.Y.0008.000000T0000Z-220126T0600Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
905 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...
...WIND CHILL WARNING HAS EXPIRED...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills as low as 40 below zero. For the 
  Wind Chill Advisory, very cold wind chills. Wind chills as low 
  as 35 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...For the Wind Chill Warning, from midnight tonight to 
  noon CST Wednesday. For the Wind Chill Advisory, until 
  midnight CST tonight.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ041>044-053>055-061-252315-
/O.CON.KARX.WC.Y.0007.000000T0000Z-220125T1800Z/
/O.CON.KARX.WC.Y.0009.220126T0200Z-220126T1800Z/
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
905 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO NOON CST WEDNESDAY...

* WHAT...For the first Wind Chill Advisory, very cold wind 
  chills. Wind chills as low as 30 below zero. For the second 
  Wind Chill Advisory, very cold wind chills expected. Wind 
  chills as low as 35 below zero.

* WHERE...Portions of central, southwest and west central 
  Wisconsin.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the second Wind Chill Advisory, from 8 PM this 
  evening to noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-252315-
/O.CON.KARX.WC.Y.0007.000000T0000Z-220126T1800Z/
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Wabasha, Winona, Caledonia, Medford, Neillsville, Alma, Arcadia, 
Whitehall, and Black River Falls
905 AM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below
  zero with pockets of 30 to 40 below zero.

* WHERE...Portions of central, north central and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Zapotocny
209 
WWUS43 KARX 251908
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
108 PM CST Tue Jan 25 2022

IAZ010-029-030-260315-
/O.EXA.KARX.WC.W.0003.220126T0600Z-220126T1800Z/
/O.EXT.KARX.WC.Y.0007.000000T0000Z-220126T0600Z/
Winneshiek-Fayette-Clayton-
Including the cities of Decorah, Oelwein, and Elkader
108 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills as low as 40 below zero. For the 
  Wind Chill Advisory, very cold wind chills. Wind chills as low 
  as 30 below zero.

* WHERE...Winneshiek, Fayette and Clayton Counties.

* WHEN...For the Wind Chill Warning, from midnight tonight to 
  noon CST Wednesday. For the Wind Chill Advisory, until 
  midnight CST tonight.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ008-009-018-019-MNZ086-087-094-095-260315-
/O.CON.KARX.WC.W.0003.220126T0600Z-220126T1800Z/
/O.CON.KARX.WC.Y.0008.000000T0000Z-220126T0600Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
108 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind 
  chills expected. Wind chills as low as 40 below zero. For the 
  Wind Chill Advisory, very cold wind chills. Wind chills as low 
  as 35 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...For the Wind Chill Warning, from midnight tonight to 
  noon CST Wednesday. For the Wind Chill Advisory, until 
  midnight CST tonight.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ011-MNZ079-088-096-WIZ017-029-032>034-260315-
/O.CON.KARX.WC.Y.0007.000000T0000Z-220126T1800Z/
Allamakee-Wabasha-Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Waukon, Wabasha, Winona, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
108 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of central, north central and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ041>044-053>055-061-260315-
/O.CON.KARX.WC.Y.0009.220126T0200Z-220126T1800Z/
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
108 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO NOON CST WEDNESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Portions of central, southwest and west central 
  Wisconsin.

* WHEN...From 8 PM this evening to noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Zapotocny
436 
WWUS43 KARX 260254
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
854 PM CST Tue Jan 25 2022

...DANGEROUSLY COLD THROUGH WEDNESDAY MORNING...

.Frigid air temperatures falling to 15 below to 25 below zero and
slowly increasing southerly winds early Wednesday will result in
dangerous wind chills as low as 40 below zero overnight into
Wednesday morning across portions of southeast Minnesota and 
northeast Iowa. Where winds remain lighter across western and 
central Wisconsin, wind chills will fall to 20 below to 35 below 
zero. 

IAZ008-009-018-019-MNZ086-087-094-095-261100-
/O.CON.KARX.WC.W.0003.220126T0600Z-220126T1800Z/
/O.CON.KARX.WC.Y.0008.000000T0000Z-220126T0600Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
854 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  as low as 40 below zero expected. For the Wind Chill Advisory, 
  very cold wind chills as low as 35 below zero.

* WHERE...Portions of north central and northeast Iowa and 
  southeast Minnesota.

* WHEN...For the Wind Chill Warning, from midnight tonight to 
  noon CST Wednesday. For the Wind Chill Advisory, until 
  midnight CST tonight.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ010-029-030-261100-
/O.CON.KARX.WC.W.0003.220126T0600Z-220126T1800Z/
/O.CON.KARX.WC.Y.0007.000000T0000Z-220126T0600Z/
Winneshiek-Fayette-Clayton-
Including the cities of Decorah, Oelwein, and Elkader
854 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  as low as 40 below zero expected. For the Wind Chill Advisory, 
  very cold wind chills as low as 30 below zero.

* WHERE...Winneshiek, Clayton and Fayette Counties.

* WHEN...For the Wind Chill Warning, from midnight tonight to 
  noon CST Wednesday. For the Wind Chill Advisory, until 
  midnight CST tonight.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

IAZ011-MNZ079-088-096-WIZ017-029-032>034-261100-
/O.CON.KARX.WC.Y.0007.000000T0000Z-220126T1800Z/
Allamakee-Wabasha-Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Waukon, Wabasha, Winona, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
854 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of central, north central and west central 
  Wisconsin, northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ041>044-053>055-061-261100-
/O.CON.KARX.WC.Y.0009.000000T0000Z-220126T1800Z/
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
854 PM CST Tue Jan 25 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of central, southwest and west central 
  Wisconsin.

* WHEN...Until noon CST Wednesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
396 
WWUS43 KARX 260907
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
307 AM CST Wed Jan 26 2022


IAZ008>010-018-019-029-030-MNZ086-087-094-095-261800-
/O.CON.KARX.WC.W.0003.000000T0000Z-220126T1800Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Clayton-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Decorah, Charles City, 
New Hampton, Oelwein, Elkader, Dodge Center, Rochester, Austin, 
and Preston
307 AM CST Wed Jan 26 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills from 25 to 40 below zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

IAZ011-MNZ079-088-096-WIZ017-029-032>034-261800-
/O.CON.KARX.WC.Y.0007.000000T0000Z-220126T1800Z/
Allamakee-Wabasha-Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Waukon, Wabasha, Winona, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
307 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills from 20 to 35 below zero.

* WHERE...Portions of northeast Iowa, southeast Minnesota and
  western Wisconsin.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ041>044-053>055-061-261800-
/O.CON.KARX.WC.Y.0009.000000T0000Z-220126T1800Z/
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
307 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills from 20 to 35 below zero.

* WHERE...Portions of southwest into central Wisconsin.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
039 
WWUS43 KARX 261754
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1154 AM CST Wed Jan 26 2022

IAZ008>010-018-019-029-030-MNZ086-087-094-095-261900-
/O.EXP.KARX.WC.W.0003.000000T0000Z-220126T1800Z/
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Clayton-Dodge-
Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Decorah, Charles City, 
New Hampton, Oelwein, Elkader, Dodge Center, Rochester, Austin, 
and Preston
1154 AM CST Wed Jan 26 2022

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

Temperatures continue to improve and the threat of hazardous wind
chills continues to wane, therefore will allow the wind chill
warning to expire at noon.

$$

IAZ011-MNZ079-088-096-WIZ017-029-032>034-261900-
/O.EXP.KARX.WC.Y.0007.000000T0000Z-220126T1800Z/
Allamakee-Wabasha-Winona-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-
Including the cities of Waukon, Wabasha, Winona, Caledonia, 
Medford, Neillsville, Alma, Arcadia, Whitehall, 
and Black River Falls
1154 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Temperatures continue to improve and the threat of hazardous wind
chills continues to wane, therefore will allow the wind chill
advisory to expire at noon.

$$

WIZ041>044-053>055-061-261900-
/O.EXP.KARX.WC.Y.0009.000000T0000Z-220126T1800Z/
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of La Crosse, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
1154 AM CST Wed Jan 26 2022

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Temperatures continue to improve and the threat of hazardous wind
chills continues to wane, therefore will allow the wind chill
advisory to expire at noon.

$$

Zapotocny

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 24, 10:50 PM CST, 4 hours 9 minutes earlier.

Area forecast discussion, Jan 24, 10:50 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1050 PM CST Mon Jan 24 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 242 PM CST Mon Jan 24 2022

Last night/this morning's snowfall had accumulations of about 1-2
inches for most of the area. That round of snow will be the last one
for a few days as the area enters a drier period with limited
moisture availability. Enjoy a break from the snow and shoveling!

Otherwise, the main focus of the forecast is bitter cold
temperatures and wind chills tonight through tomorrow. Northerly
cold air advection will drop 850 mb temperatures to -26 to -17 C
overnight into tomorrow. Fresh snow cover and nearly cloudless
skies overnight will also facilitate radiative cooling at the
surface. Forecast lows are between -18 and -5 degrees. That cold
trend continues into tomorrow where highs will struggle to get
above 0 for much of the area. Warmest temps expected for tomorrow
will only be in the single digits above/below zero. Winds should
generally stay below 10 kts with gusts up to 20 kts. But combined
with the already cold temperatures, it will not take much wind to
lower the apparent temperature.

For tonight's wind chill headlines, in collaboration with DMX and
MPX have issued a short 3-hour Wind Chill Warning for our 2
western tiers of counties in north-central Iowa and southeast
Minnesota. At their coldest, wind chills there will hover around
35 below for a few hours from 6 to 9 AM Tuesday, which is what
prompted the short-lived warning. Otherwise the area-wide Wind
Chill Advisory from earlier remains unchanged, essentially
sandwiching the warning for our western counties. Wind chills
will remain cold enough for a persistent advisory in our west and
north into Wednesday, though some areas may require yet another
warning upgrade (more below).

.LONG TERM...(Tuesday night through Monday)
Issued at 242 PM CST Mon Jan 24 2022

Canadian surface high pressure will slide by southwest of the area
Tuesday night into Wednesday, bringing another night of bitter cold.
Temperatures, while at the lower bounds of climatology, do not look
to approach potential record-breaking territory with standardized
anomalies around 2 to 3 degrees below the mean for late January.
Nevertheless, Tuesday night lows look to be the coldest of this
winter so far, dropping to around 15 to 25 below zero. Clear skies,
fresh snowpack, and generally light winds will facilitate the
plunge. Will have to keep a close eye on those winds, as even light
winds at these bone-chilling temperatures could cause wind chills to
cross warning thresholds in the more open, unsheltered areas west of
the Mississippi River. Current forecast has some -35 to -40 wind
chills out that way, so seems likely a warning may be needed for
some of our western counties.

Warm air advection will begin to ramp up as the high departs into
the Ohio Valley on Wednesday, bringing gradual improvement in
temperatures heading into Wednesday night (non-diurnal temperature
rise expected) and Thursday. Another cold front poised to drop
through the region on Thursday will bring the next chance of light
snow. Amounts look to be around a half inch or less per GEFS and EPS
members, so only minor impacts expected.

Another quick-hitting shot of colder air, though not as frigid as
Tuesday night, works into the region behind this front for Thursday
night. Some western/northern counties may briefly flirt with wind
chill advisory thresholds around daybreak Friday. Looks like
seasonal temperatures thereafter with a northwest flow pattern
aloft. Some signals of a shortwave dropping through by Sunday,
though confidence in its track and potential precipitation is very
low this far out.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1050 PM CST Mon Jan 24 2022

Cold VFR conditions expected through Tuesday evening. An area of
high pressure will be over the region keeping skies clear with
northwest winds around 10 knots or less.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Chill Advisory until noon CST Wednesday for WIZ017-029-
     032>034.

     Wind Chill Advisory until noon CST Tuesday for WIZ041>044-
     053>055-061.

MN...Wind Chill Warning from 6 AM to 9 AM CST Tuesday for MNZ086-087-
     094-095.

     Wind Chill Advisory until 6 AM CST Tuesday for MNZ086-087-094-
     095.

     Wind Chill Advisory from 9 AM Tuesday to noon CST Wednesday for
     MNZ086-087-094-095.

     Wind Chill Advisory until noon CST Wednesday for MNZ079-088-096.

IA...Wind Chill Warning from 6 AM to 9 AM CST Tuesday for IAZ008-009-
     018-019.

     Wind Chill Advisory until 6 AM CST Tuesday for IAZ008-009-018-
     019.

     Wind Chill Advisory from 9 AM Tuesday to noon CST Wednesday for
     IAZ008-009-018-019.

     Wind Chill Advisory until noon CST Wednesday for IAZ010-011-029-
     030.

&&

SHORT TERM...Dahl/Kurz
LONG TERM...Kurz
AVIATION...04
Hazardous weather outlook, Jan 24, 4:37 PM CST, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
437 PM CST Mon Jan 24 2022

IAZ008-009-018-019-MNZ086-087-094-095-251400-
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
437 PM CST Mon Jan 24 2022

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa and southeast Minnesota.

.DAY ONE...Tonight

A Wind Chill Advisory is in effect tonight for wind chills of 20
to 35 below zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Wind Chill Warning is in effect for a brief time Tuesday morning
followed by a Wind Chill Advisory through Wednesday morning.
Expect wind chills of 20 to 35 below zero during this time.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-251400-
Winneshiek-Allamakee-Fayette-Clayton-Wabasha-Winona-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-
437 PM CST Mon Jan 24 2022

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...central Wisconsin...north central
Wisconsin and west central Wisconsin.

.DAY ONE...Tonight

A Wind Chill Advisory is in effect tonight for wind chills of 20
to 30 below zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The Wind Chill Advisory remains in effect through Wednesday
morning with wind chills of 20 to 35 below zero.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ041>044-053>055-061-251400-
La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
437 PM CST Mon Jan 24 2022

This Hazardous Weather Outlook is for portions of central
Wisconsin...southwest Wisconsin and west central Wisconsin.

.DAY ONE...Tonight

A Wind Chill Advisory is in effect tonight for wind chills of 20
to 30 below zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The Wind Chill Advisory will continue through Tuesday morning with
wind chills of 20 to 30 below zero.

Another round of bitter cold wind chills is expected Tuesday night
into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

04/JM

Nearby

Wind Chill Warnings in Iowa, 2022Wind Chill Warnings in Minnesota, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.